Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 11, 2011, 8:05 PM EDT for 7 counties in Kentucky. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 8:05 PM EDT (00:05 UTC)
- Expired
- Jul 11, 2011, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:05 PM EDT | TSTM WND DMG | 3 Wsw Prestonsburg, KY | LARGE LIMBS WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| Jul 11, 8:05 PM EDT | TSTM WND DMG | Blue River, KY | SEVERAL TREES DOWN ALONG HIGHWAY 404 |
| Jul 11, 8:10 PM EDT | TSTM WND DMG | 1 Sw Allen, KY | A FEW TREES DOWN ALONG HIGHWAY 1428 |
| Jul 11, 8:13 PM EDT | TSTM WND GST 61 | 3 E Odds, KY | WIND GUST MEASURED BY BSAK2 BIG SANDY RAWS LOCATED AT THE BIG SANDY REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4907 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 5.9
- Supercell composite
- 33.6
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS53 KJKL 120005
SVRJKL
KYC071-115-119-133-153-159-195-120045-
/O.NEW.KJKL.SV.W.0246.110712T0005Z-110712T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
805 PM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
EASTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EASTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 845 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DICKS CREEK...OR 5 MILES
EAST OF PRESTONSBURG...AND MOVING SOUTH AT 55 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...GULNARE...IVEL...CONDER...ALPHORETTA...HIPPO...MID...
HUEYSVILLE...HEISEY...PISO...TURKEY CREEK...VARNEY...LANGLEY...
DANA...EASTERN...BOSCO...PRINTER...JUSTELL...BETSY LAYNE AND
HANDSHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3751 8199 3726 8235 3722 8250 3712 8272
3704 8272 3703 8278 3764 8301 3790 8244
3782 8240 3777 8232 3767 8229 3766 8224
3763 8221 3764 8218 3759 8213 3756 8213
3754 8206 3756 8204
TIME...MOT...LOC 0005Z 340DEG 47KT 3762 8264
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN2 follow-up statements
390
WWUS53 KJKL 120026
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT MON JUL 11 2011
KYC115-120036-
/O.CAN.KJKL.SV.W.0246.000000T0000Z-110712T0045Z/
JOHNSON KY-
826 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3751 8199 3726 8235 3722 8250 3712 8272
3704 8272 3703 8278 3759 8299 3782 8240
3777 8232 3767 8229 3766 8224 3763 8221
3764 8218 3759 8213 3756 8213 3754 8206
3756 8204
TIME...MOT...LOC 0026Z 339DEG 42KT 3743 8255
$$
KYC071-119-133-153-159-195-120045-
/O.CON.KJKL.SV.W.0246.000000T0000Z-110712T0045Z/
MARTIN KY-MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
826 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LETCHER...EASTERN KNOTT...PIKE...FLOYD...SOUTHEASTERN MAGOFFIN AND
SOUTHERN MARTIN COUNTIES UNTIL 845 PM EDT...
AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR PIKEVILLE...MOVING SOUTH AT 50
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
KITE...BURTON...SHELBIANA...LIGON...MAJESTIC...DRY CREEK...GARDEN
VILLAGE...MELVIN...PHELPS...WHEELWRIGHT...JAMBOREE...PHYLLIS...
COLEMAN...DREW...PUNCHEON...HALO...WOODMAN...FISHTRAP LAKE...HALL
AND MAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3751 8199 3726 8235 3722 8250 3712 8272
3704 8272 3703 8278 3759 8299 3782 8240
3777 8232 3767 8229 3766 8224 3763 8221
3764 8218 3759 8213 3756 8213 3754 8206
3756 8204
TIME...MOT...LOC 0026Z 339DEG 42KT 3743 8255
WIND...HAIL 60MPH 0.75IN
$$
GEOGERIAN507
WWUS53 KJKL 120046
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EDT MON JUL 11 2011
KYC071-119-133-153-159-195-120056-
/O.EXP.KJKL.SV.W.0246.000000T0000Z-110712T0045Z/
MARTIN KY-MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
846 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LETCHER...EASTERN
KNOTT...PIKE...FLOYD...SOUTHEASTERN MAGOFFIN AND SOUTHERN MARTIN
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3751 8199 3726 8235 3722 8250 3712 8272
3704 8272 3703 8278 3759 8299 3782 8240
3777 8232 3767 8229 3766 8224 3763 8221
3764 8218 3759 8213 3756 8213 3754 8206
3756 8204
TIME...MOT...LOC 0026Z 339DEG 42KT 3743 8255
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:54 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 11, 6:54 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 654 PM EDT MON JUL 11 2011 .SHORT TERM...UPDATED MESOSCALE UPDATE... GRADUALLY WEAKENING COMPLEX OF THUNDERSTORMS LOOKS TO BRUSH FAR EASTERN KENTUCKY OVER THE NEXT HOUR. HAVE INCREASED POPS TO LIKELY FOR THE EASTERN THIRD OF MARTIN AND PIKE COUNTIES THROUGH EARLY THIS EVENING...AND THEN HAVE A FAIRLY SHARP GRADIENT BACK TO THE SOUTHWEST TO SLIGHT POP TO ACCOUNT FOR ANY OUTFLOW POTENTIAL. THE MOST ROBUST THUNDERSTORM IS HANGING ON THE WESTERN FLANK OF THE COMPLEX...CURRENTLY HAMMERING CARTER COUNTY. WILL HAVE TO WATCH THIS PARTICULAR STORM AS IT APPEARS TO BE TRYING TO BUILD MORE TOWARDS THE SOUTH...WHERE ABUNDANT INSTABILITY IS AVAILABLE. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH WEDNESDAY/ WE HAVE A HOT...MUGGY AND UNSTABLE AIR MASS WITH AN MCV TRACKING THRU THE NRN HALF OF OHIO. THIS MCV SHOULD MISS ERN KY BUT OUTFLOW FROM THE PASSAGE MAY TRIGGER SOME ACTIVITY. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS THIS AFTERNOON BUT THE CAPPING FROM THE SFC HIGH HAS HELD CONVECTION IN CHECK TO THIS POINT. EXPECTING THE TROF TO DROP THRU THE AREA LATE TUE NITE AND EARLY WED. THIS SHOULD PROMPT WIDESPREAD PRECIPITATION SOME OF WHICH COULD BECOME SEVERE AS THE CAP IS ERODED AND LOW LEVEL LIFT IS ENHANCED. TEMPERATURES WIL BE THE PRIMARY THREAT FOR THIS SHORT TERM FCST AS WE HAVE A HEAT ADVISORY IN PLACE AND WILL EXTEND THAT ADVISORY THROUGH 8 PM TUE. OVERNIGHT HEAT INDEX WILL NOT DROP BELOW THE MID 70S TONIGHT AND WILL SHOOT UP TO THE LOW 100S TUE AFTERNOON. THE PASSAGE OF THE TROF WILL FINALLY HOLD THE TEMPS IN CHECK WITH SOME DRIER AIR IN PLACE WED AFTERNOON AND HEAT INDEX VALUES ONLY RISING INTO THE LOWER 90S. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/ THE GFS AND ECMWF MODELS ARE BOTH ADVERTISING A BROAD AREA OF HIGH PRESSURE OVER THE GREAT LAKES TO BEGIN THE PERIOD ON THURSDAY. THIS AREA OF HIGH PRESSURE IS PROGGED BY BOTH MODELS TO DRIFT SLOWLY EAST INTO THE WEEKEND...PAVING THE WAY FOR SERIES OF SHORT WAVES THAT WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS ON NORTHWEST FLOW ALOFT FROM SATURDAY ONWARD. THURSDAY AND FRIDAY WILL REMAIN DRY UNDER THE INFLUENCE OF THE AFOREMENTIONED HIGH PRESSURE. THE INHERITED FORECAST WAS IN PRETTY GOOD SHAPE REGARDING THIS. THE GFS AND ECMWF ARE DIFFERING SOMEWHAT IN THEIR HANDLING OF THE TIMING AND AREAL COVERAGE OF PRECIPITATION THROUGH THE EXTENDED. THE EXTENDED MODELS ARE IN MORE DISAGREEMENT REGARDING THE TIMING OF PRECIPITATION FORMATION EACH DAY...WITH BOTH THE GFS AND ECMWF TRYING TO PRODUCE SCATTERED SHOWERS AND STORMS DURING THE OVERNIGHT PERIODS. THAT BEING SAID...WENT PRETTY CLOSE TO THE INHERITED FORECAST...GOING WITH LOWER PRECIP CHANCES FRIDAY SATURDAY AND SUNDAY NIGHT...AND DIURNAL PEAKS IN ACTIVITY BETWEEN 15 AND 22Z EACH DAY...PARTICULARLY SATURDAY AND SUNDAY...COINCIDING WITH THE PASSAGE OF THE AFOREMENTIONED SHORTWAVES AND PEAK HEATING AND INSTABILITY. THE GOOD NEWS IS...THE LATEST MODEL SOUNDINGS ARE NOT ADVERTISING NEARLY AS MUCH INSTABILITY AS PREVIOUS RUNS...WITH CAPE VALUES AROUND 2000 J/KG DURING THE DAY TIME PERIODS...AND LIFTED INDICES AROUND MINUS 3...WHICH IS MUCH LESS IMPRESSIVE THAN YESTERDAYS MODEL DATA WAS SUGGESTING. ALL IN ALL THE THREAT OF SEVERE WEATHER THIS WEEKEND SHOULD BE MINIMAL WITH LACK OF A PERSISTENT STRONG SURFACE TRIGGER AND COOL DRY AIR ALOFT. ALSO MADE ADJUSTMENTS TO THE CLOUD COVER FORECAST FOR DAYS 4-7...GOING WITH GENERALLY HIGHER CLOUD COVER AREA WIDE IN ASSOCIATION WITH THE PASSING SHORTWAVES AND DEBRIS LEFT OVER FROM AFTERNOON AND EVENING STORMS. THE TEMPERATURE FORECAST WAS MORE OF THE SAME. ADJUSTED THE DAY TIME HIGHS TOWARD THE COOLER HCP GUIDANCE...STAYING BELOW THE WARMER MEXMOS NUMBERS. THE MEX TEMPERATURES DID LOOK MUCH MORE REASONABLE THAN THEY HAVE IN THE PREVIOUS SEVERAL WEEKS...BUT CONSIDERING THERE WILL BE PERSISTENT CLOUD COVER AND RAIN CHANCES DURING MOST OF THE EXTENDED PERIOD...DECIDE TO STAY AT LEAST A COUPLE OF DEGREES COOLER THAN THE MOS NUMBERS ACROSS THE BOARD. OVERNIGHT LOWS WILL STILL ONLY DROP INTO THE UPPER 60S ACROSS THE AREA...AND WITH DEWPOINTS REMAINING IN THE SAME RANGE EACH DAY...THE HEAT WILL REMAIN OPPRESSIVE OVER THE WEEKEND. && .AVIATION.../18Z TO 18Z/ HAVE INSERTED VCTS FOR ALL TAFS FOR THIS AFTERNOON. WITH ALL OF THE INSTABILITY...SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH WIND GUSTS BEING THE MAIN THREAT. THE VCTS IN THE FORECAST IS TO COVER ANYTHING THAT MIGHT BUILD FROM THE HEATING TODAY. THESE STORMS WOULD BE MORE ISOLATED. HIGH MOISTURE CONTENT OF THE AIR MASS WILL PROMOTE ANOTHER ROUND OF FOG FOR TUE MORNING. HAVE NOT GONE AS LOW AS FIRST ESTIMATES WITH ONLY LOZ GOING BELOW LANDING MINIMUMS THIS MORNING. TUE MORNING COULD SEE BOTH LOZ/SME BELOW MINIMUMS BUT WITH LOW CONFIDENCE CURRENTLY WILL LET FUTURE FORECASTERS MAKE THAT DETERMINATION. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && MESOSCALE...GEOGERIAN SHORT TERM...DUSTY LONG TERM....AR AVIATION...DUSTY
Hazardous weather outlook, Jul 11, 4:04 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT MON JUL 11 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 404 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON WILL CREATE DANGEROUS HEAT STRESS CONDITIONS THIS AFTERNOON. HEAT INDEX VALUES WILL NOT DROP BELOW THE MID 70S OVERNIGHT... GIVING LITTLE TO NO RELIEF FROM THE OPPRESSIVE HEAT. REFER TO THE HEAT ADVISORY... SDFNPWJKL...FOR ADDITIONAL DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. HEAT ADVISORY CONDITIONS ARE ONCE AGAIN EXPECTED TUESDAY WITH VALUES RISING INTO THE LOWER 100S IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. BOTH DAYS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO FORM WITH STRONG WINDS BEING THE MAIN THREAT. THESE STORMS MAY ALSO PRODUCE HEAVY RAINFALL AND RESULT IN LOCALIZED HIGH WATER WITH DITCHES AND LOW WATER CROSSING RUNNING FULL. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY THROUGH MONDAY... MAINLY IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. DUSTY
In the hours before
Special weather statement, Jul 11, 7:06 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 706 PM EDT MON JUL 11 2011 KYZ104-112330- ELLIOTT- 706 PM EDT MON JUL 11 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730 PM EDT MONDAY EVENING... EASTERN ELLIOTT. AT 706 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUIN...OR 10 MILES NORTHEAST OF SANDY HOOK...MOVING SOUTHEAST AT 50 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...NEARLY CONTINUOUS LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, Jul 11, 8:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 2 ESE SANDY HOOK 38.08N 83.09W
07/11/2011 ELLIOTT KY PUBLIC
TREE WAS BLOWN DOWN ALONG ROUTE 32.
&&
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:04 AM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 2 hr |
| Jul 12, 12:52 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Morgan, Rowan | 84 min |
| Jul 12, 1:00 AM EDT | Areal Flood Advisory | JKL | Bath, Floyd, Johnson, Magoffin, Martin, Menifee and 3 more | 74 min |
| Jul 12, 2:56 AM EDT | Areal Flood Advisory | JKL | Breathitt, Harlan, Knott, Lee, Leslie, Letcher and 3 more | 96 min |
| Jul 12, 3:01 AM EDT | Areal Flood Advisory | JKL | Elliott, Fleming, Rowan | 3 hr |
| Jul 12, 4:39 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Pike | 107 min |
| Jul 12, 5:35 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Menifee, Morgan | 110 min |
| Jul 12, 11:13 AM EDT | Excessive Heat Warning | JKL | Bath, Estill, Fleming, Jackson, Laurel, McCreary and 7 more | 4 hr |
| Jul 12, 11:13 AM EDT | Heat Advisory | JKL | Bath, Estill, Fleming, Jackson, Laurel, McCreary and 7 more | 7 hr |
| Jul 12, 6:41 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.